MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244030W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the aviator plus.014 4.0x30 142cm balloon catheter was used in the patient's body, the balloon was leaked, so result in the balloon can not be expanded.There was no patient injury.
 
Additional Manufacturer Narrative
During inflation, the aviator plus.014 4.0x30 142cm balloon catheter was used in the patient's body, and the balloon was leaking, which resulted in the balloon not expanding.The device was replaced with another aviator and the procedure was completed successfully there was no patient injury.The target lesion was seventy percent stenosed.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The contrast media used during the procedure was iodixanol with a contrast to saline ratio of one to three.The inflation device used was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.One non-sterile aviator plus.014 4.0x30 142cm was received coiled inside a plastic bag.The balloon was already inflated.No other anomalies were noted in the returned device.Leak test was performed, and no leakage was observed in the balloon during test.A device history record (dhr) review of lot 17616870 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ was not confirmed through analysis since the device passed functional testing.The cause of the balloon leakage reported could not be conclusively determined during the analysis.Based on the limited information available for review, concomitant device factors and handling factors likely contributed to the leakage experienced by the customer since the device had no leakage noted.According to the instructions for use, which is not intended as a mitigation, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X30 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key7293618
Report Number9616099-2018-01934
Device Sequence Number135163
Product Code LIT
UDI-Device Identifier20705032005750
UDI-Public20705032005750
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number4244030W
Device Catalogue Number4244030W
Device Lot Number17616870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Distributor Facility Aware Date01/26/2018
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer02/24/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight65